Annals of Applied Probability

Upper bounds for the function solution of the homogeneous $2D$ Boltzmann equation with hard potential

Vlad Bally

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We deal with $f_{t}(dv)$, the solution of the homogeneous $2D$ Boltzmann equation without cutoff. The initial condition $f_{0}(dv)$ may be any probability distribution (except a Dirac mass). However, for sufficiently hard potentials, the semigroup has a regularization property (see Probab. Theory Related Fields 151 (2011) 659–704): $f_{t}(dv)=f_{t}(v)\,dv$ for every $t>0$. The aim of this paper is to give upper bounds for $f_{t}(v)$, the most significant one being of type $f_{t}(v)\leq Ct^{-\eta}e^{-\vert v\vert^{\lambda}}$ for some $\eta,\lambda>0$.

Article information

Source
Ann. Appl. Probab., Volume 29, Number 3 (2019), 1929-1961.

Dates
Received: May 2018
Revised: August 2018
First available in Project Euclid: 19 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1550566847

Digital Object Identifier
doi:10.1214/18-AAP1451

Mathematical Reviews number (MathSciNet)
MR3914561

Zentralblatt MATH identifier
07057471

Subjects
Primary: 60H07: Stochastic calculus of variations and the Malliavin calculus 60J75: Jump processes 82C40: Kinetic theory of gases

Keywords
Boltzmann equation without cutoff Hard potentials interpolation criterion integration by parts

Citation

Bally, Vlad. Upper bounds for the function solution of the homogeneous $2D$ Boltzmann equation with hard potential. Ann. Appl. Probab. 29 (2019), no. 3, 1929--1961. doi:10.1214/18-AAP1451. https://projecteuclid.org/euclid.aoap/1550566847


Export citation

References

  • [1] Alexandre, R., Desvillettes, L., Villani, C. and Wennberg, B. (2000). Entropy dissipation and long-range interactions. Arch. Ration. Mech. Anal. 152 327–355.
  • [2] Bally, V. and Caramellino, L. (2017). Convergence and regularity of probability laws by using an interpolation method. Ann. Probab. 45 1110–1159.
  • [3] Bally, V., Caramellino, L. and Cont, R. (2016). Stochastic Integration by Parts and Functional Itô Calculus. Advanced Courses in Mathematics. CRM Barcelona. Birkhäuser/Springer, Cham.
  • [4] Bally, V. and Clément, E. (2011). Integration by parts formula and applications to equations with jumps. Probab. Theory Related Fields 151 613–657.
  • [5] Bally, V. and Fournier, N. (2011). Regularization properties of the 2D homogeneous Boltzmann equation without cutoff. Probab. Theory Related Fields 151 659–704.
  • [6] Bennett, C. and Sharpley, R. (1988). Interpolation of Operators. Pure and Applied Mathematics 129. Academic Press, Boston, MA.
  • [7] Bichteler, K., Gravereaux, J.-B. and Jacod, J. (1987). Malliavin Calculus for Processes with Jumps. Stochastics Monographs 2. Gordon and Breach Science Publishers, New York.
  • [8] Bismut, J.-M. (1983). Calcul des variations stochastique et processus de sauts. Z. Wahrsch. Verw. Gebiete 63 147–235.
  • [9] Bouleau, N. and Denis, L. (2015). Dirichlet Forms Methods for Poisson Point Measures and Lévy Processes. Probability Theory and Stochastic Modelling 76. Springer, Cham.
  • [10] De Marco, S. (2011). Smoothness and asymptotic estimates of densities for SDEs with locally smooth coefficients and applications to square root-type diffusions. Ann. Appl. Probab. 21 1282–1321.
  • [11] Debussche, A. and Fournier, N. (2013). Existence of densities for stable-like driven SDE’s with Hölder continuous coefficients. J. Funct. Anal. 264 1757–1778.
  • [12] Debussche, A. and Romito, M. (2014). Existence of densities for the 3D Navier–Stokes equations driven by Gaussian noise. Probab. Theory Related Fields 158 575–596.
  • [13] Fournier, N. (2000). Existence and regularity study for two-dimensional Kac equation without cutoff by a probabilistic approach. Ann. Appl. Probab. 10 434–462.
  • [14] Fournier, N. (2015). Finiteness of entropy for the homogeneous Boltzmann equation with measure initial condition. Ann. Appl. Probab. 25 860–897.
  • [15] Fournier, N. and Mouhot, C. (2009). On the well-posedness of the spatially homogeneous Boltzmann equation with a moderate angular singularity. Comm. Math. Phys. 289 803–824.
  • [16] Fournier, N. and Printems, J. (2010). Absolute continuity for some one-dimensional processes. Bernoulli 16 343–360.
  • [17] Gamba, I. M., Panferov, V. and Villani, C. (2009). Upper Maxwellian bounds for the spatially homogeneous Boltzmann equation. Arch. Ration. Mech. Anal. 194 253–282.
  • [18] Graham, C. and Méléard, S. (1999). Existence and regularity of a solution of a Kac equation without cutoff using the stochastic calculus of variations. Comm. Math. Phys. 205 551–569.
  • [19] Guerin, H., Meleard, S. and Nualart, E. (2006). Exponential estimates for spatially homogeneous Landau equations via the Malliavin calculus. J. Funct. Anal. 2 649–677.
  • [20] Ishikawa, Y. (2013). Stochastic Calculus of Variations for Jump Processes. De Gruyter Studies in Mathematics 54. de Gruyter, Berlin.
  • [21] Kolokoltsov, V. N. (2006). On the regularity of solutions to the spatially homogeneous Boltzmann equation with polynomially growing collision kernel. Adv. Stud. Contemp. Math. (Kyungshang) 12 9–38.
  • [22] Lapeyre, B., Pardoux, É. and Sentis, R. (2003). Introduction to Monte-Carlo Methods for Transport and Diffusion Equations. Oxford Texts in Applied and Engineering Mathematics 6. Oxford Univ. Press, Oxford.
  • [23] Léandre, R. (1985). Régularité de processus de sauts dégénérés. Ann. Inst. Henri Poincaré Probab. Stat. 21 125–146.
  • [24] Tanaka, H. (1978/79). Probabilistic treatment of the Boltzmann equation of Maxwellian molecules. Z. Wahrsch. Verw. Gebiete 46 67–105.